Bluelight

Thread: Could I be allergic to naloxone?

Results 1 to 14 of 14
  1. Collapse Details
    Could I be allergic to naloxone? 
    #1
    Okay,I've always had a problem with the orange suboxone pills causing severe itching/burning,I broke out in hives along with some swelling in the throat with fever also.

    My doctor has had me try the new suboxone films and assured me that they would not have the same nasty reaction on me as the pills did.

    I dropped one today and started to feel okay,not great but not bad,but then about 2 hours in the nasty itching started again,I'm really digging myself raw,my whole body looks like I've been fighting with the thorn bush from hell and the the thorn bush won.

    even eating benedryls out the ass is not helping at all,powder,lotion you name it I've tried it to no avail.

    Do you think I could be allergic to the naloxone?,or could it be the whole package that I don't get along with?

    I've never tried subutex and I'm sure that would settle the question once and for all if I can't take subs at all period.

    Any one having this same problem with this stuff?,this really sucks because I tried enrolling in an mmt but was refused admission for reasons I cannot understand.

    is there any good remedies for this damn itching burning stuff besides wanting to turn myself into a human torch(not joking at all)
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Senior Moderator
    Basic Drug Discussion
    NeighborhoodThreat's Avatar
    Join Date
    May 2009
    Posts
    21,578
    Since antihistamines didn't do much for you it sounds like an allergic reaction to me (a pretty serious one if Benadryl isn't touching it)

    I recommend trying Subutex so you can figure out if its the buprenorphine or naloxone causing the reaction. Probably best to stop taking it in the mean time (if you can, I completely understand if you can't though) and talk to your doctor sooner rather than later.

    BDD Guidelines! - BLUA - BL Search! - Conversions for Opiates & Benzos - Save Your Liver Do a CWE
    Reply With Quote
     

  3. Collapse Details
     
    #3
    yes I think I'm going to make the call to my doc tommorow,I just hope he don't think I want the subutex cause I want to shoot it,

    yet another downside to this is I'm stuck with the films I've already spent my money on,you know how stupid expensive this stuff is and I have no insurance so I pay thru the nose and then some
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Senior Moderator
    Basic Drug Discussion
    NeighborhoodThreat's Avatar
    Join Date
    May 2009
    Posts
    21,578
    That sucks man. The best course of action is to be honest with your doctor and tell him how severe the allergic reactions have been.

    Its not good practice on your doctor's part to keep prescribing you a medication that causes you to have an allergic reaction...

    BDD Guidelines! - BLUA - BL Search! - Conversions for Opiates & Benzos - Save Your Liver Do a CWE
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Some how I don't understand how it could be the actual opiate in the bupe thats causing this,I've never had any problem with any other ope and I've done them all pretty much.

    Is there anything terribly different about the opiate that suboxone is compared to other opiates? minus the naloxone of course
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Just another thought,I hope I never have to be treated with naloxone for an overdose,Man would that be hell to endure,if my stupidity did'nt kill me the naloxone might finish the job
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Senior Moderator
    Basic Drug Discussion
    NeighborhoodThreat's Avatar
    Join Date
    May 2009
    Posts
    21,578
    Buprenorphine is only a partial agonist (although its active metabolite, norbuprenorphine, is a full agonist). Buprenorphine is also an agonist for the ORL1 receptor and the kappa opioid receptor, something not all opiates are agonists for.

    There is always the possibility that you're having an allergic reaction to a filler or binder in the pills/film. Only a doctor could really determine this, however.

    BDD Guidelines! - BLUA - BL Search! - Conversions for Opiates & Benzos - Save Your Liver Do a CWE
    Reply With Quote
     

  8. Collapse Details
     
    #8
    thanks for that info mod
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Senior Moderator
    Basic Drug Discussion
    NeighborhoodThreat's Avatar
    Join Date
    May 2009
    Posts
    21,578
    Not a problem man, hopefully your doctor will be able to figure out what's causing the allergy

    This resource may help you a bit, it's a thread with inactive ingredients for both Suboxone and Subutex (just scroll down to the letter "S" on the second post of the thread).

    BDD Guidelines! - BLUA - BL Search! - Conversions for Opiates & Benzos - Save Your Liver Do a CWE
    Reply With Quote
     

  10. Collapse Details
     
    #10
    well just got back from the doc with a subutex script,one under the tongue as I write,wish me luck
    Reply With Quote
     

  11. Collapse Details
     
    #11
    Bluelight Crew BrokedownPalace's Avatar
    Join Date
    Feb 2005
    Location
    Planet Telex
    Posts
    3,560
    For the record in the case of OD's they don't use naloxone. They use naltrexone. Though if you were in fact allergic to the naloxone itself that could possibly pose a problem as well. It is entirely possible for you to be allergic to buprenorphine, and not be allergic to more traditional opioids.

    Let us know how the subutex works, which would give us/you the answer you're looking for. After that I am probably gonna close this since it isn't gonna generate much quality HR discussion.
    Reply With Quote
     

  12. Collapse Details
     
    #12
    Well.....it's been a few hours since I dropped the subutex and I'm feeling okay besides some lite stomach discomfort,

    looks like the naloxone was the culprit after all

    these generic subutex are way more economical than the suboxone are,not to go into prices but they are less than half those orange pukers

    A few things I'm noticing tho,the subutex takes a lot longer to disolve than the suboxone did,it took at least 20 minuets to disolve and there was still some gunk hanging around,

    it also seems to take longer to feel the effects from it,not a great deal but definately longer,

    I don't know why they flavor the suboxone with that repulsive orange stuff,the subutex is a little bitter but still worlds better tasting

    I really hope this stuff continues to help me so I can try and reclaim my life
    Reply With Quote
     

  13. Collapse Details
     
    #13
    Bluelighter
    Join Date
    Mar 2011
    Location
    Chicago
    Posts
    66
    Quote Originally Posted by BrokedownPalace View Post
    For the record in the case of OD's they don't use naloxone. They use naltrexone. Though if you were in fact allergic to the naloxone itself that could possibly pose a problem as well. It is entirely possible for you to be allergic to buprenorphine, and not be allergic to more traditional opioids.
    For ODs, naloxone is the standard of care, not naltrexone.

    Known hypersensitivity is rare (but does happen & it's the only contraindication for using naloxone). If the Suboxone is taken under the tongue, the naloxone in it (pill or film) isn't really really absorbed so much. That's why they push it as "abuse deterrent"- if you take it like you're "supposed to" then the naloxone doesn't have much effect, if you are a bad boy and inject it, then you get withdrawal punishment. Sounds like you took the film "as directed", same with the Suboxone? Either way, I'm glad that the Subutex worked well, though!
    Reply With Quote
     

  14. Collapse Details
     
    #14
    Bluelighter sEyEkuhDeLiK's Avatar
    Join Date
    Apr 2011
    Location
    Maryland
    Posts
    167
    If you inject Suboxone into your vein correctly all that shall happen is an improvement of mood and elevated feelings of life and feelings 10 minutes to 30 minutes after, as long as you are not currently high on another FULL OPIOID receptive drug. I am prescribed Adderall and Xanax at the moment but I am a bit hazy on my Xanax while drinking beer and absorbing nature around me. I realize that the quotations are for the STATUS QUO. Much love to all that read this, God bless the Uni/Multiverse and what's beyond.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •